Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Taking prilosec for GERD. Is it safe to take ranitidine along?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
Hello. I am currently taking prilosec (omeprazole 20mg) every morning to treat GERD. I have about 10 more days. I would also like to take zantac (ranitidine 150mg) every night. Is it safe to take omeprazole in the morning and ranitidine at night?
Posted Sat, 7 Dec 2013 in Medicines and Side Effects
Answered by Dr. Rakesh Madhyastha 1 hour later
Brief Answer: It is safe Detailed Answer: Hello Thanks for the query You can take ranitidine in the night, there is no contraindication for it. Ranitidine is a weaker antigastric agent than omeperazole. One good alternative would be to take omeprazole in the morning and at night. I would like to add here that if your symptoms are not getting relieved with omeprazole you could take esomeprazole instead, it is a stronger and a longer acting agent than omeprazole, you would also add on a pro kinetic like a domperidone once in the morning. I hope I was of help, if you have further queries please get back to me I wish you good health Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor